Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 86, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 11, 2014, 3:45 AM CDT for Johnson County, Pettis County, Missouri. It took effect at Aug 11, 2014, 4:00 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 3:45 AM CDT (08:45 UTC)
- In effect from
- Aug 11, 2014, 4:00 AM CDT
- Expired
- Aug 12, 2014, 4:30 AM CDT
- In force
- 25 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
210
WGUS43 KEAX 110845
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT MON AUG 11 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-120845-
/O.NEW.KEAX.FL.W.0086.140811T0900Z-140812T0930Z/
/VLYM7.1.ER.140811T0900Z.140811T0900Z.140811T0930Z.NO/
345 AM CDT MON AUG 11 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until late tonight.
* At 3:00 AM Monday the stage was 21.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 22.3 feet by early this morning. The river
will fall below flood stage by late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.3 Mon 03 AM 22.3 early this morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$3 follow-up statements
064
WGUS83 KEAX 111045
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 AM CDT MON AUG 11 2014
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-121045-
/O.EXT.KEAX.FL.W.0086.000000T0000Z-140812T1210Z/
/VLYM7.1.ER.140811T0838Z.140811T1100Z.140811T1210Z.NO/
545 AM CDT MON AUG 11 2014
The Flood Warning continues for
The Blackwater River at Valley City.
* until Tuesday morning.
* At 5:00 AM Monday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by this
morning. The river will fall below flood stage this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 23.1 Mon 05 AM 23.5 this morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$620
WGUS83 KEAX 111304
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 AM CDT MON AUG 11 2014
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-121304-
/O.EXT.KEAX.FL.W.0086.000000T0000Z-140813T0030Z/
/VLYM7.1.ER.140811T0838Z.140811T1800Z.140812T0030Z.NO/
804 AM CDT MON AUG 11 2014
The Flood Warning continues for
The Blackwater River at Valley City.
* until Tuesday evening.
* At 7:00 AM Monday the stage was 23.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.3 feet by this
afternoon. The river will fall below flood stage this evening.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 23.8 Mon 07 AM 24.3 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$414
WGUS83 KEAX 112022
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT MON AUG 11 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-112052-
/O.CAN.KEAX.FL.W.0086.000000T0000Z-140813T0030Z/
/VLYM7.1.ER.140811T0838Z.140811T1315Z.140811T1754Z.NO/
322 PM CDT MON AUG 11 2014
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 3:00 PM Monday the stage was 20.5 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 12:54 PM Monday.
* Forecast...The river will continue to fall to 13.7 feet by Tuesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 20.5 Mon 03 PM 19.3 this evening
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 11, 12:41 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 11, 12:41 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1241 AM CDT Mon Aug 11 2014 .UPDATE... Issued at 949 PM CDT SUN AUG 10 2014 A couple of bands of isolated convection from eastern NE into western IA could reach into northwest and north central MO overnight as a h7 vorticity lobe swings ese through eastern NE/IA. Will readjust PoPs to account for this possibility. Rain chances over the rest of the CWA will be left to sprinkles or possible drizzle towards morning. Also added mention for patchy fog during the pre-dawn hours. UPDATE Issued at 642 PM CDT SUN AUG 10 2014 Removed mention of thunder from this evening as convection has diminished greatly since 22Z. With the airmass still possessing tropical characteristics am hesitant to strip away rain chances all together. Just noticed isolated showers popping up over Nodaway county as well as southwest of Chillicothe. && .DISCUSSION... Issued at 401 PM CDT SUN AUG 10 2014 Another cool and stormy August day --don't hear that very often--. Shortwave trough sliding east into and through the Lower Missouri River Valley sparked thunderstorms late Saturday across the Plains States, which ultimately resulted in a complex of storms that moved into Missouri early this morning. The complex fell apart as it moved into northwest Missouri this morning, but the left over circulation --MCV-- has kept some storms percolating across northwest Missouri, with numerous storms bubbling up farther south in what looks like a shear axis from Kansas City and St Joseph to around Columbia. These storms have shown some signs of life as observations indicate that they are highly efficient rain makers with over one inch of rain locally at the office from a few of these storms this afternoon. For the remainder of the afternoon storms will continue to bubble up in the shear axis across areas from northwest and north central Missouri into central Missouri. Severe weather beyond locally gusty winds from collapsing thunderstorm cells is not expected, but with precipitable water values of 1.5 to 1.75 inches present, all of these storms have been putting down torrential down pours. If any of this activity can become widespread flooding will quickly become a problem. However, at this time it looks like the storms will remain rather discreet in nature due to the low shear environment, so scattered storms are expected to keep bubbling up and pushing each other around. Storm activity will fade around sunset with the loss of diurnal heating. Still have some fading POPs in for the overnight hours, but current thinking is once storms dissipate later they wont redevelop later tonight. Only issue --weather wise-- tonight looks to be if clouds clear out quickly enough to allow for fog. Currently it's not looking favorable for sufficiently dense fog to put in the public forecast, though I have left the mention in the TAFs for aviation. Monday on...Nice cool weather will quickly dominate the front half of the work week. The shortwave trough moving to our east today will help deepen another eastern CONUS trough during the beginning of the work week. Resulting meridional flow will help push more cool air south. The flow should flatten out again towards the end of the work week, allowing warmer temperatures to return for next weekend, but that should still leave Monday through Thursday with pleasant afternoon temperatures --upper 70s to 80s--. Another shortwave towards the end of the work week may give use our next chance at widespread rain. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1241 AM CDT MON AUG 11 2014 Combination of abundant low-level moisture and mostly clear skies will lead to VSBY restrictions at area terminals early this morning. IFR thresholds will likely be reached at both STJ and MCI...with conditions potentially falling below airport mins at STJ between 8-12z. Early morning fog will quickly burn off after sunrise with winds picking up from the northwest between 10-15 kts through the afternoon. Clear skies and calming winds will return after 00z as high pressure begins building into the area. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...MJ DISCUSSION...Cutter AVIATION...32
Hazardous weather outlook, Aug 10, 6:55 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT SUN AUG 10 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 655 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT AREAS OF FOG ARE POSSIBLE AFTER MIDNIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM THURSDAY NIGHT INTO SATURDAY. THE SEVERE RISK IS RATHER LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.